Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

September 3, 2012Durham County, North Carolina

NWS Raleigh, NC issued this special weather statement at Sep 3, 2012, 6:21 PM EDT for Durham County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Sep 3, 2012, 7:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

County Durham County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS82 KRAH 032221
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT MON SEP 3 2012

NCZ008-025-041-032315-
DURHAM-GRANVILLE-WAKE-
621 PM EDT MON SEP 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND DURHAM
COUNTIES THROUGH 715 PM EDT...

AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHESDA...OR ABOUT OVER DURHAM...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORMAN...CREEDMOOR...
AND...PURNELL.

HAZARDS INCLUDE...
HALF INCH HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3624 7852 3622 7850 3618 7851 3617 7850
      3609 7854 3602 7854 3584 7882 3587 7892
      3596 7899 3625 7880
TIME...MOT...LOC 2221Z 230DEG 15KT 3594 7885

$$

MWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 3, 3:40 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 3, 3:40 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON SEP 3 2012

.SYNOPSIS...
UNSETTLED WEATHER WILL PERSIST THROUGH WEDNESDAY AS THE REMNANTS OF
TROPICAL CYCLONE ISAAC TRACK SLOWLY EAST AND GRADUALLY WEAKEN ALONG
THE CENTRAL AND SOUTHERN APPALACHIANS.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 340 PM MONDAY...

OVERVIEW:
THE REMNANTS OF TROPICAL CYCLONE ISAAC WILL MOVE VERY SLOWLY EAST
INTO THE CENTRAL/SOUTHERN APPALACHIANS TONIGHT...WHERE IT WILL LATER
GET STRETCHED AND SHEARED APART DURING THE DAY ON TUESDAY...LEAVING
BEHIND A WEAK MID/UPPER LEVEL TROUGHINESS ACROSS THE CAROLINAS.

THIS AFTERNOON AND TONIGHT:
THE LATEST CONVECTION ALLOWING MODELS...WHICH DID AN OUTSTANDING JOB
WITH YESTERDAYS CONVECTION....SUGGEST LINE/BAND OF CONVECTION OVER
THE WESTERN PIEDMONT WILL MOVE INTO CENTRAL PORTIONS OF THE
FORECAST AREA BETWEEN 21-00Z...BEFORE DISSIPATING WITH LOSS OF
HEATING AND AS BETTER UPPER LEVEL SUPPORT LIFTS OFF TO THE
NORTH/NORTHEAST. ACROSS CENTRAL AND EASTERN AREAS...RAIN CHANCES
WILL NOT BE AS HIGH...LIMITED TO LOW-LEVEL FORCING VIA MESOSCALE
BOUNDARIES SUCH AS DIFFERENTIAL HEATING...OUTFLOW OR SEABREEZE. WILL
STAY WITH CURRENT POP CONFIGURATION WITH CATEGORICAL TO LIKELY POPS
IN THE WEST TO HIGH CHANCE POPS ACROSS CENTRAL AND EASTERN AREAS.
RAIN CHANCES WILL DECREASE AFTER SUNSET...BUT THE CLOSER PROXIMITY
OUT WEST TO THE WEAKENING REMNANTS OF ISAAC AND THE CONTINUED
PROSPECTS FOR SMALL SCALE PERTURBATIONS WILL SUPPORT CHANCE POPS IN
THE WEST TO ISOLATED CENTRAL AND EASTERN PORTIONS OF THE FORECAST
AREA. EXPECTED LIGHT SOUTHERLY BREEZE AND MOSTLY CLOUDY SKIES WILL
SUPPORT LOWS MOSTLY IN THE LOWER 70S WITH AREAS OF FOG/STRATUS.

TUESDAY AND TUESDAY NIGHT:
THE MOIST AIRMASS FEATURING PWATS AT OR ABOVE 2.0" WILL REMAIN IN
PLACE ACROSS THE CAROLINAS ON TUESDAY. THERE REMAINS SOME
QUESTIONS/UNCERTAINTY REGARDING PENDING DEVELOPMENT AND EVOLUTION OF
A SOUTHWARD PROPAGATING MCS TOWARDS THE GULF COAST STATES THAT COULD
AUGMENT/DISTURB MOISTURE CONVERGENCE OVER THE AREA...BUT OVERALL
THINKING IS THAT WE WILL SEE DIURNAL ENHANCEMENT IN CONVECTIVE
COVERAGE TUESDAY AFTERNOON...ESPECIALLY OVER THE WESTERN PIEDMONT
INVOF OF THE BROAD TROUGHINESS AND CONTINUED UPSLOPE REGIME ALONG
THE EASTERN SLOPES. ELSEWHERE...MUCH LIKE TODAY...FORCING WILL BE
MOSTLY CONFINED TO VIA MESOSCALE BOUNDARIES SUCH AS DIFFERENTIAL
HEATING...OUTFLOW OR SEABREEZE. POPS RANGING FROM LIKELY WEST TO
CHANCE POPS EAST.

HIGHS TUESDAY SHOULD BE VERY SIMILAR TO TODAY...DEPENDENT ON HOW
EARLY CONVECTION/RAIN MOVES INTO WESTERN PORTIONS OF THE FORECAST
AREA. HIGHS IN THE LOWER TO MID 80S WEST TO NEAR 90 CENTRAL AND
EASTERN AREAS. LOWS 69 TO 73.

SEVERE THREAT...ORGANIZED SEVERE WEATHER APPEARS UNLIKELY
THIS AFTERNOON AND AGAIN TOMORROW WITH INSTABILITY TEMPERED BY CLOUD
COVER AND WEAK MID-LEVEL LAPSE RATES. HOWEVER...AN ISOLATED SEVERE
THREAT CANNOT BE RULED OUT WHERE MESOSCALE PROCESSES LOCALLY ENHANCE
LOW/MID LEVEL SHEAR AND ASCENT. THE MAIN CONCERN WILL BE FROM
HEAVY RAINFALL AND FLASH FLOODING...PRIMARILY IN THE WESTERN
PIEDMONT WHERE A SLOW MOVING NORTH-SOUTH ORIENTED LINE OF CONVECTION
COULD PERSIST FOR SEVERAL HOURS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM MONDAY...

UNSETTLED WEATHER WILL LIKELY PERSIST ACROSS CENTRAL NC THROUGH THE
SHORT TERM PERIOD AS WEAK TROUGHING ALOFT REMAINS OVER THE AREA. AT
THE SURFACE...A WEAK BOUNDARY WILL APPROACH THE AREA LATE WEDNESDAY
INTO THURSDAY. ALL OF THIS COMBINED WITH AMPLE MOISTURE (PWAT VALUES
EXCEEDING 2 INCHES) AND A MODERATELY UNSTABLE AIR MASS WILL RESULT
IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. AT THIS TIME...AM EXPECTING THE BEST COVERAGE TO
BE ACROSS THE WEST ON WEDNESDAY AS THERE WILL BE SLIGHTLY DRIER AIR
ACROSS THE EAST AND THEN THE BEST FOCUS SHOULD SHIFT TO THE EAST FOR
THURSDAY AS SLIGHTLY DRIER AIR MOVES IN BEHIND THE AFOREMENTIONED
SURFACE BOUNDARY. THE MAIN THREAT IS EXPECTED TO BE HEAVY RAIN THAT
COULD LEAD TO SOME FLOODING...ESPECIALLY IN URBAN AREAS. HIGH TEMPS
WILL BE NEAR NORMAL...GENERALLY IN THE MID/UPPER 80S...WITH
OVERNIGHT LOWS RUNNING SLIGHTLY ABOVE NORMAL...GENERALLY IN THE
UPPER 60S TO LOWER 70S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 300 PM MONDAY...

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH MUCH OF
THE LONG TERM PERIOD. FOR FRIDAY...THE BROAD TROUGH ALOFT WILL STILL
BE OVER THE AREA...WHILE AT THE SURFACE A WEAK SURFACE BOUNDARY (SEE
ABOVE SHORT TERM DISCUSSION) WILL LIKELY BE WASHING OUT OVER THE
AREA. NEVERTHELESS...WITH MOISTURE CONTENT STILL EXPECTED TO BE HIGH
ACROSS THE REGION...AM EXPECTING ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. BY THE WEEKEND...A SHORT WAVE COMING OUT OF CENTRAL
CANADA WILL RESULT IN A TROUGH AMPLIFYING AS IT MOVES ACROSS THE
MIDWEST ON SATURDAY AND TOWARDS THE EAST COAST BY SUNDAY. AS THIS
RATHER DEEP TROUGH AND ITS ASSOCIATED SURFACE FRONT APPROACHES THE
REGION...THIS SHOULD RESULT IN A PROLONGED PERIOD OF GOOD PRECIP
CHANCES THROUGH AT LEAST THE END OF THE WEEKEND. AS CAN BE EXPECTED
THIS FAR OUT...THERE ARE TIMING AND STRENGTH DIFFERENCES....BUT WILL
BEGIN TO TAPER POPS DOWNWARD LATE SUNDAY AND INTO EARLY NEXT WEEK.
THERE ARE STILL FAIRLY STRONG INDICATIONS THAT COOLER AND DRIER AIR
SHOULD ARRIVE SOMETIME EARLY NEXT WEEK AS A RATHER DEEP TROUGH/CUT
OFF LOW DEVELOPS. OVERALL...TEMPS WILL BE NEAR NORMAL EARLY ON IN
THE PERIOD BEFORE TRENDING BELOW NORMAL AS INCREASED PRECIP CHANCES
AND THE DEEP TROUGH/ASSOCIATED SURFACE FRONT APPROACH AND MOVE
THROUGH THE REGION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 340 PM MONDAY...

SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA THIS AFTERNOON AND
EVENING WITH A MOIST AIRMASS IN PLACE AND THE APPROACH OF REMNANTS
OF TROPICAL CYCLONE ISAAC  FROM THE WEST. KINT AND KGSO
TERMINALS WILL BE MORE LIKELY IMPACTED BY THESE STORMS...BUT CAN NOT
RULE OUT A THUNDERSTORM AT ANY TAF SITE THROUGH 00Z THIS EVENING.

SCATTERED TO ISOLATED SHOWERS/STORMS WILL REMAIN POSSIBLE OVERNIGHT
WITH IFR/LIFR CEILINGS POSSIBLE AT ALL TERMINALS ONCE AGAIN TUE
MORNING BETWEEN 08-12Z. ANY SUB-VFR CEILINGS SHOULD IMPROVE/LIFT TO
VFR BY 15Z TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE AREA ON TUESDAY...WITH WESTERN TERMINALS ONCE AGAIN STANDING THE
BEST CHANCE OF SEEING SOME IMPACTS FROM STORMS TUESDAY AFTERNOON.

LOOKING AHEAD:
A RELATIVELY PERSISTENT PATTERN OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS (PRIMARILY AFTERNOON/EVENING) IS EXPECTED THROUGH
FRIDAY...WITH A CHANCE FOR FOG OR IFR/LIFR CEILINGS DURING THE EARLY
MORNING HOURS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM....CBL
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...CBL
Hazardous weather outlook, Sep 3, 4:22 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT MON SEP 3 2012

NCZ021>023-038-039-073-074-083-084-042030-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
422 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
WESTERN NORTH CAROLINA THIS AFTERNOON AND EVENING AS THE REMNANTS
OF TROPICAL CYCLONE ISAAC SLOWLY APPROACH THE MOUNTAINS FROM THE
WEST. LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY IN URBAN AREAS. AN ISOLATED SEVERE
THUNDERSTORM WITH A PRIMARY THREAT OF DAMAGING WINDS CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY TORRENTIAL RAINFALL AND ISOLATED FLASH FLOODING WILL
REMAIN POSSIBLE TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL
CYCLONE ISAAC WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL ALSO BE
POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-042030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
422 PM EDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING AS THE REMNANTS OF TROPICAL CYCLONE ISAAC
SLOWLY APPROACH THE MOUNTAINS FROM THE WEST. LOCALLY HEAVY
RAINFALL AND ISOLATED FLOODING WILL BE POSSIBLE...PRIMARILY IN
URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM WITH A PRIMARY THREAT
OF DAMAGING WINDS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAINFALL AND ISOLATED FLOODING WILL REMAIN POSSIBLE
TUESDAY AND WEDNESDAY AS THE REMNANTS OF TROPICAL CYCLONE ISAAC
WEAKEN OVER THE MOUNTAINS. ISOLATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS WILL ALSO BE POSSIBLE...PRIMARILY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Sep 3, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON SEP 3 2012

NCZ041-032245-
WAKE-
541 PM EDT MON SEP 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 645 PM
EDT...

AT 541 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RALEIGH...MOVING NORTH AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FALLS LAKE...WAKE
FOREST...PURNELL.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3607 7867 3598 7843 3568 7859 3576 7881
      3572 7895 3573 7895 3586 7891 3587 7883
      3593 7880 3592 7876 3598 7871 3601 7870
      3603 7872 3603 7875 3608 7874
TIME...MOT...LOC 2141Z 191DEG 15KT 3579 7868

MWS
Local storm report, Sep 3, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     FLASH FLOOD      4 SSE GREENSBORO        36.02N  79.80W
09/03/2012                   GUILFORD           NC   911 CALL CENTER

            ROAD CLOSED DUE TO FLASH FLOODING AT INTERSECTION OF
            RANDLEMAN RD AND CORLISS ST

&&

EVENT NUMBER RAH1200910

TH
Local storm report, Sep 3, 5:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     FLASH FLOOD      2 E PLEASANT GARDEN     35.97N  79.74W
09/03/2012                   GUILFORD           NC   911 CALL CENTER

            ROAD CLOSED DUE TO FLASH FLOODING AT INTERSECTION OF
            NEELLEY RD AND TABERNACLE CHURCH RD. STREET COMPLETELY
            FLOODED AND IMPASSIBLE.

&&

EVENT NUMBER RAH1200911

TH
Special weather statement, Sep 3, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT MON SEP 3 2012

NCZ043-078-032245-
WAYNE-WILSON-
549 PM EDT MON SEP 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE AND WILSON COUNTIES
THROUGH 645 PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FREMONT...OR ABOUT 11 MILES NORTH OF GOLDSBORO...MOVING NORTH AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EUREKA...LUCAMA...
BLACK CREEK...WILSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3547 7793 3545 7801 3551 7809 3553 7810
      3558 7807 3578 7805 3585 7788 3584 7785
      3586 7783 3583 7775 3574 7773
TIME...MOT...LOC 2149Z 201DEG 13KT 3554 7799

MWS
Local storm report, Sep 3, 6:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON SEP 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      ALBEMARLE               35.36N  80.19W
09/03/2012                   STANLY             NC   911 CALL CENTER

            FLOODING ENDED IN STANLY COUNTY AND ROADS REOPENED AT
            510PM.

&&

EVENT NUMBER RAH1200912

TDH
Special weather statement, Sep 3, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT MON SEP 3 2012

NCZ008-025-041-032315-
DURHAM-GRANVILLE-WAKE-
621 PM EDT MON SEP 3 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...GRANVILLE AND DURHAM
COUNTIES THROUGH 715 PM EDT...

AT 621 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BETHESDA...OR ABOUT OVER DURHAM...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORMAN...CREEDMOOR...
AND...PURNELL.

HAZARDS INCLUDE...
HALF INCH HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3624 7852 3622 7850 3618 7851 3617 7850
      3609 7854 3602 7854 3584 7882 3587 7892
      3596 7899 3625 7880
TIME...MOT...LOC 2221Z 230DEG 15KT 3594 7885

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:20 PM EDTSpecial Weather StatementRAHAlamance, Orange85 min
Sep 2, 8:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person53 min
Sep 2, 8:42 PM EDTTornado WarningRAHDurham, Orange, Person33 min
Sep 2, 9:20 PM EDTSpecial Weather StatementRAHGranville, Vance55 min
Sep 2, 9:43 PM EDTSpecial Weather StatementRAHChatham, Durham, Lee, Moore, Orange62 min
Sep 2, 10:26 PM EDTSpecial Weather StatementRAHLee, Wake94 min
Sep 2, 11:09 PM EDTSpecial Weather StatementRAHFranklin, Granville, Nash, Wake51 min
Sep 2, 11:42 PM EDTAreal Flood AdvisoryRAHWake108 min
Sep 3, 2:35 AM EDTAreal Flood AdvisoryRAHMontgomery, Richmond99 min
Sep 3, 1:00 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph90 min
Sep 3, 1:01 PM EDTFlash Flood WarningRAHForsyth3 hr
Sep 3, 1:06 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly84 min
Sep 3, 1:09 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Sep 3, 1:18 PM EDTFlash Flood WarningRAHStanly3 hr
Sep 3, 1:21 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford39 min
Sep 3, 1:27 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly48 min
Sep 3, 2:23 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 3, 2:35 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Stanly85 min
Sep 3, 2:38 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph97 min
Sep 3, 2:53 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 3, 3:34 PM EDTAreal Flood AdvisoryRAHRandolph2 hr
Sep 3, 3:59 PM EDTSpecial Weather StatementRAHHoke, Lee, Moore, Richmond, Scotland91 min
Sep 3, 4:03 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Orange87 min
Sep 3, 4:14 PM EDTFlash Flood WarningRAHStanly2 hr
Sep 3, 4:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange58 min
Sep 3, 4:52 PM EDTAreal Flood AdvisoryRAHAlamance, Orange2 hr
Sep 3, 4:57 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland48 min
Sep 3, 5:40 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Sep 3, 5:41 PM EDTSpecial Weather StatementRAHWake64 min
Sep 3, 5:49 PM EDTSpecial Weather StatementRAHWilson56 min
Sep 3, 7:41 PM EDTSpecial Weather StatementRAHWake64 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.